Alert archive / Nebraska / Flood Watches in 2019
Flood Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this flood watch at Mar 21, 2019, 2:28 PM MDT for Cherry County, Sheridan County, Nebraska. It took effect at Mar 22, 2019, 6:00 PM MDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2019, 2:28 PM MDT (20:28 UTC)
- In effect from
- Mar 22, 2019, 6:00 PM MDT
- Expired
- Mar 23, 2019, 6:00 PM MDT
- In force
- 24 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
347 WGUS63 KLBF 212028 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service North Platte NE 328 PM CDT Thu Mar 21 2019 ...FLOOD WATCH FOR PORTIONS OF THE NORTHERN PANHANDLE FRIDAY EVENING THROUGH SATURDAY AFTERNOON... .A low pressure system will move out onto the Plains beginning Friday and through the weekend. This system will have the potential to produce areas of heavy rainfall in parts of the Panhandle into Saturday. The combination of the rainfall and saturated ground from recent snow melt will add to the potential for flooding of low lying areas as well as small creeks and rivers. NEZ004-221030- /O.NEW.KLBF.FA.A.0002.190323T0000Z-190323T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sheridan- Including the cities of Gordon and Rushville 228 PM MDT Thu Mar 21 2019 ...FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... The National Weather Service in North Platte has issued a * Flood Watch for a portion of the Panhandle of Nebraska, including the following area, Sheridan County. * From Friday evening through Saturday afternoon * The potential for heavy rain on top of already saturated ground from recently melted snow will increase the potential for flooding. The ground may still be frozen as well in this area which would increase runoff potential. * The flooding may cause roadways to wash out or become impassable. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
4 follow-up statements
771 WGUS63 KLBF 220813 FFALBF Flood Watch National Weather Service North Platte NE 313 AM CDT Fri Mar 22 2019 ...FLOOD WATCH FOR SHERIDAN COUNTY THIS EVENING THROUGH SATURDAY AFTERNOON... .The combination of rainfall and saturated ground from recent snow melt will add to the potential for flooding of low lying areas as well as small creeks and rivers. NEZ004-222200- /O.CON.KLBF.FA.A.0002.190323T0000Z-190323T2100Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sheridan- Including the cities of Gordon and Rushville 213 AM MDT Fri Mar 22 2019 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH SATURDAY AFTERNOON... The Flood Watch continues for * Sheridan County. * From this evening through Saturday afternoon. * The potential for heavy rain on top of already saturated ground from recently melted snow or areas with remaining frozen ground will increase the potential for flooding. * The flooding may cause roadways to wash out or become impassable. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
021 WGUS63 KLBF 221920 AAA FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch...UPDATED National Weather Service North Platte NE 220 PM CDT Fri Mar 22 2019 ...FLOOD WATCH FOR SHERIDAN COUNTY AND CHERRY COUNTY THIS EVENING THROUGH SATURDAY AFTERNOON... .The combination of rainfall and saturated ground from recent snow melt will add to the potential for flooding of low lying areas as well as small creeks and rivers. Areas with frozen ground will be most susceptible to flooding. NEZ005-094-230930- /O.EXA.KLBF.FA.A.0002.190323T0000Z-190323T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Eastern Cherry-Western Cherry- Including the cities of Valentine, Cody, Eli, Merriman, and Kilgore 220 PM CDT Fri Mar 22 2019 /120 PM MDT Fri Mar 22 2019/ ...FLOOD WATCH IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH SATURDAY AFTERNOON... The National Weather Service in North Platte has expanded the * Flood Watch to include a portion of north central Nebraska, including the following areas, Eastern Cherry and Western Cherry. * From 7 PM CDT /6 PM MDT/ this evening through Saturday afternoon * 1/4 to 1/2 inch of rainfall on melting snow, saturated ground or frozen ground will produce flooding. Higher rainfall amounts, perhaps as high as 1 inch may develop in some areas. * The flooding may cause roadways to wash out or become impassable. Some creeks and rivers may flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ NEZ004-230930- /O.CON.KLBF.FA.A.0002.190323T0000Z-190323T2100Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sheridan- Including the cities of Gordon and Rushville 120 PM MDT Fri Mar 22 2019 ...FLOOD WATCH REMAINS IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH SATURDAY AFTERNOON... The Flood Watch continues for * A portion of panhandle Nebraska, including the following area, Sheridan. * From 6 PM MDT this evening through Saturday afternoon * 1/4 to 1/2 inch of rainfall on melting snow, saturated ground or frozen ground will produce flooding. Higher rainfall amounts, perhaps as high as 1 inch may develop in some areas. * The flooding may cause roadways to wash out or become impassable. Some creeks and rivers may flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
296 WGUS63 KLBF 230815 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service North Platte NE 315 AM CDT Sat Mar 23 2019 ...FLOOD WATCH FOR SHERIDAN COUNTY AND CHERRY COUNTY THROUGH EARLY THIS EVENING... .The combination of rainfall and saturated ground from recent snow melt will add to the potential for flooding of low lying areas as well as small creeks and rivers. Areas with frozen ground will be most susceptible to flooding. NEZ004-005-094-240000- /O.EXT.KLBF.FA.A.0002.000000T0000Z-190324T0000Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sheridan-Eastern Cherry-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Cody, Eli, Merriman, and Kilgore 315 AM CDT Sat Mar 23 2019 /215 AM MDT Sat Mar 23 2019/ ...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... The Flood Watch is in effect for * Cherry and Sheridan Counties. * Through 7 PM CDT / 6 PM MDT Saturday. * 1/4 to 1/2 inch of rainfall on melting snow, saturated ground or frozen ground will produce flooding. * The flooding may cause roadways to wash out or become impassable. Some creeks and rivers may flood. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
385 WGUS63 KLBF 240017 FFALBF Flood Watch National Weather Service North Platte NE 717 PM CDT Sat Mar 23 2019 NEZ004-005-094-240130- /O.EXP.KLBF.FA.A.0002.000000T0000Z-190324T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Sheridan-Eastern Cherry-Western Cherry- Including the cities of Gordon, Rushville, Valentine, Cody, Eli, Merriman, and Kilgore 717 PM CDT Sat Mar 23 2019 /617 PM MDT Sat Mar 23 2019/ ...FLOOD WATCH HAS EXPIRED... The Flood Watch for portions of north central Nebraska and panhandle Nebraska has expired. The threat for flooding from rain and snowmelt has diminish over much of north central Nebraska. Refer to the latest flood warnings and flood statements for detailed information. $$ Roberg
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flood watch went out at Mar 21, 11:28 AM MDT, 3 hours earlier.
Area forecast discussion, Mar 21, 11:28 AM MDT, 3 hours before
Area Forecast Discussion National Weather Service North Platte NE 1228 PM CDT Thu Mar 21 2019 .SYNOPSIS... Issued at 346 AM CDT Thu Mar 21 2019 At 08Z...Surface high pressure was centered over western Nebraska with clear skies prevailing. Temperatures were mostly in the upper 20s. && .SHORT TERM...(Today through Friday) Issued at 346 AM CDT Thu Mar 21 2019 For Today, a sharp upper ridge will extend across the northern and central Plains, flanked by a closed upper low centered over southern Nevada, and another upper trough from eastern Canada south into the Appalachians. Skies will be sunny again today. The warmest temperatures of the month are expected today as 850mb temperatures 7 to 11C. Winds will be light at around 5 mph. Highs today upper 60s for all of the southeast panhandle and southwest Nebraska, mid 60s central Sandhills, to near 60 far north. A few mid to upper 50s across snow covered areas of northern Sheridan and northwest Cherry county. For Tonight, clear skies early this evening with a gradual increase in cloudiness overnight. The closed upper low to the west will advance over Utah late tonight, and exhibit a negative tilt. This will begin to bring a return of Gulf moisture north across eastern New Mexico and the west Texas panhandle. Lows not as cold from the upper 20s far north to near 35 far southern counties. On Friday, The upper trough is forecast to maintain a negative tilt and develop a new closed low over southern Colorado. The upper flow into western Nebraska will become nearly southerly as gulf moisture begin the move into the region. Surface dewpoints will still be modest, but rise into the mid and upper 30s. Rain chances begin late morning far southwest, and increase across the west and southwest thorugh the afternoon hours. Likely chances by late afternoon across Chase, Perkins and Hayes County. Temperatures will still be mild over the area, reaching 60 or slightly warmer central and southeast zones, to upper 50s west and far north. Southeast winds will increase thorugh the day, become breezy at 15 to 25 mph in the afternoon. .LONG TERM...(Friday night through Wednesday) Issued at 346 AM CDT Thu Mar 21 2019 An upper closed low drifts across the central Plains through the weekend while a surface low cuts across the southern Plains. This combination will be the focus for periods of precip for western Nebraska. A strong cold front and surface high pressure follow soon thereafter, bringing cooler conditions for the start of the workweek. Spring returns by the middle of next week as an upper ridge builds over the central US. Friday night through Monday... Kept likely to definite PoP Friday evening through Saturday afternoon when the moisture convergence and forcing are strongest. Southeast winds in the low and mid levels create persistent upslope flow and isentropic upglide while pumping moisture into the region. Relatively significant rainfall amounts are still plausible with forecast PWATs near 90%ile of climo. The threat of thunder has decreased somewhat as instability appears limited and highs struggle to reach 50F Saturday. This is good news for lessening the chance of locally higher rain totals/high rainfall rates that may exacerbate flooding issues. However, QPF through Sunday morning approaches 0.50 inches in the southern panhandle and far SW Neb and 0.35 inches in Custer County. A lull in the action is likely Sunday before the next wave comes through Sunday night into Monday morning. Strong CAA on the backside of the upper low and in the wake of the surface front pushes H85 temps below 0C and sfc temps near freezing by 12z Monday. Rain will transition to snow overnight, but any snow accumulation will be limited to a dusting as SLR's are seasonably low (6-8:1) and moisture availability wears off. Tuesday and beyond... After a brief cooldown Monday, temperatures quickly rebound under the gaining influence of the upper ridge and southerly return flow in the low levels. WAA is rather strong in far western Neb as long range guidance suggests H85 temps exceeding 10C by 00z Wed and 15C by 00z Thu. With fair conditions and efficient mixing, the area has a real shot of hitting 70F Wed. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1227 PM CDT Thu Mar 21 2019 VFR conditions through evening across the area, dropping to MVFR late evening across northern NE and may approach IFR due to fog. Clear skies across the area will be the norm through the day. With very good insolation through the day existing snow pack will continue melting. The difference today is that there are light winds across the area meaning moisture will remain in the boundary layer. This will make fog formation more likely over areas where snow melted through the day so northern NE will be favored for this toward late evening into the overnight hours. Clouds will increase Friday morning in the southwest as the next system approaches. && .HYDROLOGY... Issued at 412 AM CDT Thu Mar 21 2019 The Flood Warning will remain in effect through Friday along the Keya Paha River in northeast Keya Paha and western Boyd County. Minor flooding is occurring along portions of the river upstream in South Dakota. This water in addition to snow melt over the next few days will continue to produce flooding along the river in northeast Keya Paha and western Boyd County. Also, upstream portions of the Niobrara river have seen recent rises. This includes gage locations in central Sheridan County and also south of Nenzel in north central Cherry County. While river flooding is not expected into this weekend, snowmelt will cause the river to remain elevated. Reports Wednesday from Emergency Management in Sheridan County of flooding on some unimproved roads from ongoing snowmelt. With continued snowmelt today and into Friday, an Areal Flood Advisory was issued for the northern half of Sheridan County through early Friday morning. Rainfall forecast is near a half inch across the southeast panhandle and southwest, a third inch central, to near 15 hundredths northeast. The forecast rainfall is not expected to produce any flooding, however, some minor runoff is possible where the soil is saturated from ongoing snowmelt across the northwest Sandhills, including Sheridan County. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Snively AVIATION...Stoppkotte HYDROLOGY...Roberg
Hazardous weather outlook, Mar 21, 11:10 AM MDT, 3 hours 18 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1210 PM CDT Thu Mar 21 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-221715- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1210 PM CDT Thu Mar 21 2019 /1110 AM MDT Thu Mar 21 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. An areal Flood Advisory is in effect for northern Sheridan County. Minor flooding of unimproved roads and creeks can be expected. Rivers are expected to remain elevated, with minor flooding possible. This flooding is the result of melting snow. A Flood Warning is in effect for the Keya Paha River in Boyd and Keya Paha counties as snowmelt continues. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. An Areal Flood Advisory is in effect through early Friday for northern Sheridan County. Minor flooding of unimproved roads can be expected. Area creeks and rivers are also expected to remain elevated, with minor flooding possible. This flooding is the result of melting snow. A Flood warning is in effect for the Keya Paha River in Boyd and Keya Paha counties through Friday evening as snowmelt continues. Another storm system moves in late Friday and will produce rain that could promote localized flooding in areas of western and north central Nebraska. This rain is expected to continue through Saturday. Light snow is likely across northwest Nebraska Sunday night. Less than an inch accumulation is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:59 AM MDT | Areal Flood Advisory | LBF | Sheridan | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.